MAUDE Adverse Event Report: MICROMAR INDUSTRIA E COMERCIO LTDA EASYDRILL PERFORATOR; DRILLS, BURRS, TREPHINES & ACCESSORIES (COMPOUND, POWERED)

MICROMAR INDUSTRIA E COMERCIO LTDA EASYDRILL PERFORATOR; DRILLS, BURRS, TREPHINES & ACCESSORIES (COMPOUND, POWERED)
Model Number DM0010FAA
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No conclusion can be drawn.No evaluation was performed, as the device was not returned.If the device is returned in the future, product analysis may be performed.This dm0010faa easydrill cranial perforator with lot number 1580/19 was manufactured by micromar.Multiple warnings are included in the easydrill cranial perforator ifu manual including: it is essential to keep the drill perpendicular (90°) at the predetermined point of the skull to be drilled, as an excessive deviation from perpendicularity may cause the product to fail, and lead to serious patient injury.Select a drill bit suitable for the bone thickness.This prevents the drill from tearing the bone or brain tissue (similar effect when the bit is not positioned at 90°).If the components of the easydrill cranial perforator become loose during trephination, discontinue use.The drill can cut or tear the dura mater when it unlocks.Check some conditions before performing the procedure, such as the existence of adhering dura mater, or other anomalies adjacent to the drilling site.We will continue to track and trend this complaint type.(b)(6).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a bilateral nexframe deep brain stimulation procedure, the cranial perforator drill did not stop.The health care professional was able to pull the drill out and manually stopped the drill prior reaching any brain tissue.It was also reported that there was a ten-minute delay on the procedure but it was completed without any issues.It was reported that there was no patient impact.
 
Additional Manufacturer Narrative
Report not confirmed for the perforator.Evaluation could not reproduce the reported malfunction of continues to run.No evaluation was performed for the em200, as the device was not returned.If the device is returned in the future, product analysis may be performed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On follow-up, it was reported that the 10-minute delay was to prepare another perforator to complete the procedure.It was also mentioned that the patient had no further issues post-surgery.Also, there was no further information that can be provided regarding the details of the em200.

Brand Name
EASYDRILL PERFORATOR
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (COMPOUND, POWERED)
Manufacturer (Section D)
MICROMAR INDUSTRIA E COMERCIO LTDA
cnpj: 53.168.142/0001-29
av. marginal ao corrego da ser
sao paulo,sp 09980 -39
BR  09980-39
MDR Report Key10521426
Report Number1625507-2020-00151
Device Sequence Number14253981
Product Code HBF
UDI-Device Identifier07898959543333
UDI-Public07898959543333
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K141455
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2021
Device Model NumberDM0010FAA
Device Catalogue NumberDM0010FAA
Device Lot Number1580/19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EM200 (S/N: UNKNOWN)
Patient Age71 YR
Patient Weight69